Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 249, NWS North Platte, NE

August 7, 2011Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 7, 2011, 6:19 PM CDT for Lincoln County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 6:19 PM CDT (23:19 UTC)
Expired
Aug 7, 2011, 6:55 PM CDT
In force
36 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 6:20 PM CDTHAIL 17 Se North Platte, NEGROUND COVERED WITH HAIL...LARGEST WAS QUARTERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 2:58 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WUUS53 KLBF 072319
SVRLBF
NEC111-080015-
/O.NEW.KLBF.SV.W.0249.110807T2319Z-110808T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 715 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF STAPLETON
  TO 9 MILES NORTHWEST OF WELLFLEET...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MAXWELL AROUND 630 PM CDT.
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA AROUND 635 PM CDT.
  BRADY AROUND 645 PM CDT.
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AROUND 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4090 10093 4139 10070 4139 10024 4105 10024
      4104 10022 4100 10021 4071 10023 4070 10045
TIME...MOT...LOC 2319Z 287DEG 28KT 4135 10050 4086 10079
WIND...HAIL 60MPH 1.50IN

$$

ROBERG
2 follow-up statements
799 
WWUS53 KLBF 072342
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT SUN AUG 7 2011

NEC111-080015-
/O.CON.KLBF.SV.W.0249.000000T0000Z-110808T0015Z/
LINCOLN NE-
642 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN COUNTY UNTIL 715 PM CDT...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF ARNOLD TO
BRADY TO 5 MILES SOUTHWEST OF JEFFREY CANYON STATE WILDLIFE
MANAGEMENT AREA...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4079 10065 4138 10052 4139 10024 4105 10024
      4104 10022 4101 10021 4071 10023 4070 10045
TIME...MOT...LOC 2342Z 284DEG 30KT 4128 10024 4107 10037
          4090 10045
WIND...HAIL 60MPH 1.00IN

$$

ROBERG
913 
WWUS53 KLBF 072355
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT SUN AUG 7 2011

NEC111-080005-
/O.CAN.KLBF.SV.W.0249.000000T0000Z-110808T0015Z/
LINCOLN NE-
655 PM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 4079 10065 4138 10052 4139 10024 4105 10024
      4104 10022 4101 10021 4071 10023 4070 10045
TIME...MOT...LOC 2355Z 284DEG 30KT 4125 10010 4104 10023
          4087 10031

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:30 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 7, 3:30 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SUN AUG 7 2011

.SYNOPSIS...
ON GOING CONVECTION THIS MORNING SHOULD CLEAR OUT THE ATMOSPHERE
ACROSS CENTRAL SECTIONS. THIS WILL RESULT IN BEST CHANCES FOR
AFTERNOON THUNDERSTORMS ACROSS THE WEST AS A SHORT WAVE APPROACHES.
DON/T SEE WIDESPREAD COVERAGE THIS AFTERNOON BUT MODELS AGREE ON
WIDESPREAD SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND MUCH OF
WEDNESDAY.

FLAT ZONAL FLOW WITH A SERIES OF SHARP SHORT WAVES CAN BE SEEN
THROUGH MID WEEK...BY FRIDAY HEIGHTS BUILD ACROSS THE ROCKIES AND
BRING COOLER AND LESS ACTIVE WEATHER IN THE EXTENDED.

&&

.SHORT TERM...
OVERNIGHT AND TODAY...THIS MORNING THE THUNDERSTORMS HAVE NOT GIVEN
UP...EVEN IN THE AREAS WHERE THUNDERSTORMS BROUGHT 70+ MPH WINDS AND
RAIN. WATCH WAS CLEARED AT 3 AM AND WHILE THERE IS NO SEVERE
THREAT...THE STORMS CONTINUE EAST OF HIGHWAY 83. WATER VAPOR AND
REGIONAL RADAR SHOW SHOWERY ACTIVITY TO OUR WEST AND THIS WILL
SPREAD ACROSS THE AREA THIS MORNING WHICH WILL HAVE A MINOR IMPACT ON
TEMPERATURES THIS MORNING. CLOUD COVER AND NORTH WINDS ALSO KEEP A
LID ON WARMING UP AND THE CHANCE OF THUNDERSTORMS. THE CAPE IS
PUSHED OUT THIS EVENING AS A FRONT SETTLES SOUTH. MODELS DISAGREE ON
STORMS FOR THIS AFTERNOON BUT KEPT ACTIVITY IN THE FORECAST.

TUESDAY...THE FRONT MAKES A RUN TO THE NORTH WITH SOUTHEAST WINDS
BRINGING MOISTURE AND INSTABILITY.  THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE UPSLOPE AREAS AROUND THE PANHANDLE AND THEN CONTINUE
INTO THE OVERNIGHT ACROSS MUCH OF THE CWA.

WEDNESDAY...A THUNDERSTORM COMPLEX WILL BE ON GOING IN THE EARLY AM
AND CONTINUE INTO MUCH OF THE DAY.  THIS WILL MAKE WEDNESDAY A VERY
COOL DAY AND HAVE LOWERED TEMPERATURES SOME 10 DEGREES BELOW NORMAL.

THURSDAY...IT APPEARS AN MCS MAY BE ORGANIZED SOUTH OF US IN KANSAS
AND NORTH OF US IN SOUTH DAKOTA.  IN BETWEEN THE TWO WE MAY SEE A
NORMAL DAY WITH TEMPERATURES IN THE 80S AND A CHANCE OF
THUNDERSTORMS GENERALLY AREA WIDE THOUGH THUNDERSTORMS ARE MOST
LIKELY NEAR NORTHERN NEBRASKA ALONG THE STATE LINE.

.EXTENDED TERM...
MODELS BUILD A RIDGE TO OUR WEST BRINGING SLIGHTLY BELOW NORMAL
TEMPERATURES FRIDAY AND THEN NEAR NORMAL TEMPERATURES INTO THE
WEEKEND. A COLD FRONT WILL MOVE THROUGH THURSDAY NIGHT AND BRING
GENERALLY DRY CONDITIONS FRIDAY THROUGH SUNDAY.

&&

.AVIATION...
VFR IS EXPECTED MOST AREAS TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO EXIT THE FCST AREA BETWEEN
12Z AND 15Z FROM WEST TO EAST. THEREAFTER ISOLATED THUNDERSTORMS MAY
POP UP DURING THE MORNING AND AFTERNOON. MORE ORGANIZED SCATTERED
THUNDERSTORM DEVELOPMENT MAY ORGANIZE ACROSS NORTHWEST NEBRASKA THIS
AFTERNOON WHICH WILL MOVE SOUTHEAST THROUGH THE SANDHILLS AND INTO
SOUTH CENTRAL NEBRASKA THIS EVENING.

THUNDERSTORM DEVELOPMENT APPEARS UNLIKELY AFTER 06Z TONIGHT WITH VFR
THROUGHOUT THE FCST AREA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...HIRSCH
AVIATION...CDC
Hazardous weather outlook, Aug 7, 3:27 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN AUG 7 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-082030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT SUN AUG 7 2011 /227 PM MDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THROUGH THIS EVENING. THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE. DISCRETE STORMS ARE EXPECTED OVER THE
PANHANDLE AND INTO WESTERN NEBRASKA...THEN SHOULD CONGEAL INTO A
CLUSTER OF STORMS THIS EVENING OVER CENTRAL NEBRASKA. PRIMARY
THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE ALSO POSSIBLE ON MONDAY IN LOCATIONS EAST OF
HIGHWAY 83...WHILE ON TUESDAY THE THREAT WILL RETURN FOR MUCH OF
WESTERN NEBRASKA. STORMS ARE EXPECTED TO DEVELOP LATE IN THE
AFTERNOON OR EARLY EVENING AND COULD POSSIBLY CONTINUE THROUGH THE
OVERNIGHT HOURS. LARGE HAIL AND WIND DAMAGE ARE THE SEVERE
WEATHER CONCERN.

WEDNESDAY AND THURSDAY...CONDITIONS REMAIN FAVORABLE FOR SEVERE
THUNDERSTORM DEVELOPMENT. WINDS ALOFT WILL CONTINUE STRONG AND A
STATIONARY FRONT WILL MEANDER NORTH AND SOUTH ACROSS KANSAS AND
SOUTHERN NEBRASKA THROUGH THE NEBRASKA PANHANDLE PROVIDING FOCUS
FOR STORM DEVELOPMENT AS A SERIES OF UPPER LEVEL DISTURBANCE MOVE
THROUGH THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS MUCH OF THE AREA
THROUGH THIS EVENING. IN ADDITION...ANY REPORTS OF SEVERE WEATHER
OR RAINFALL REPORTS WOULD BE APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Special weather statement, Aug 7, 3:07 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
207 PM MDT SUN AUG 7 2011

NEZ022-072045-
GARDEN NE-
207 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR GARDEN COUNTY UNTIL 245 PM MDT...

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF LISCO...OR 26 MILES WEST OF
OSHKOSH...MOVING EAST AT 25 MPH.

LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OSHKOSH...
  LISCO...
  RICHARDSON LAKE...
  DOGTOWN FLATS...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
  LEWELLEN...
  CRESCENT LAKE NWR...
  DEER LAKE...
  BRITTON LAKE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Special weather statement, Aug 7, 4:29 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM MDT SUN AUG 7 2011

NEZ004-022-072200-
GARDEN NE-SHERIDAN NE-
329 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN AND
NORTHERN GARDEN COUNTIES UNTIL 400 PM MDT...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PATTERSON LAKE...OR 31 MILES
EAST OF ALLIANCE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
KINCAID LAKE AROUND 335 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG
Special weather statement, Aug 7, 4:45 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM MDT SUN AUG 7 2011

NEZ057-072215-
KEITH NE-
345 PM MDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KEITH COUNTY UNTIL 415
PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEMOYNE...OR 12 MILES NORTH OF OGALLALA...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
KINGSLEY DAM AROUND 350 PM MDT.
KEYSTONE AROUND 400 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Special weather statement, Aug 7, 5:17 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 PM CDT SUN AUG 7 2011

NEZ057-059-072245-
KEITH NE-LINCOLN NE-
517 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN AND EASTERN KEITH
COUNTIES UNTIL 545 PM CDT/445 PM MDT/...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF SARBEN...OR 17 MILES
NORTHEAST OF OGALLALA...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
SARBEN AND INTERSTATE 80 MILE MARKER 150 AROUND 425 PM MDT.
SUTHERLAND AND SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 540
PM CDT.
HERSHEY AROUND 545 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG
Local storm report, Aug 7, 5:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             HERSHEY                 41.16N 101.00W
08/07/2011  M1.25 INCH       LINCOLN            NE   TRAINED SPOTTER

            SPOTTER REPORTED HALF-DOLLAR SIZED HAIL ON THE WEST SIDE
            OF HERSHEY.

&&

CVP
Special weather statement, Aug 7, 5:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT SUN AUG 7 2011

NEZ024-025-072330-
HOOKER NE-THOMAS NE-
550 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR THOMAS AND EASTERN HOOKER
COUNTIES UNTIL 630 PM CDT/530 PM MDT/...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF SENECA...OR 12 MILES SOUTHEAST
OF MULLEN...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  THEDFORD...
  SENECA...
  HIGHWAY 83 CROSSING THE DISMAL RIVER...
  HIGHWAY 2 MILE MARKER 200...
  HIGHWAY 83 MILE MARKER 140...
  HIGHWAY 2 MILE MARKER 220...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:41 PM CDTSevere Thunderstorm WarningLBFLincoln49 min
Aug 7, 6:04 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins41 min
Aug 7, 6:52 PM CDTSevere Thunderstorm WarningLBFCherry53 min
Aug 7, 6:58 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.